MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & CONTROL RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & CONTROL RES.; HYDROCEPHALUS MANAGEMENT
Model Number FX602T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.If relevant information/investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to christoph miethke that a progav 2.0 shunt system (part # fx602t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the physician suspected a blockage of the valves, which required a device revision to be performed.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the shunt revision.Patient informations: age: (b)(6), weight: (b)(6), height: (b)(6).Implantation: (b)(6) 2020.Explantation: (b)(6) 2021.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: the progav® 2.0 shunt system was manufactured by a qualified employee in april 2020.Deviations during assembly did not occur.The product was finally tested as article fx602t and released for packaging and sterilization as well as sterilized by miethke.The progav® 2.0 has a normal pressure range of 0 to 20 cmh2o.The parameters of the valve were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.The shuntassistant® 2.0has a fixed pressure of 20 cmh2o.The parameters of the valve were tested at a flow rate of 5 ml/h or 50 ml/h at a fixed pressure of 20 cmh2o, and were found to meet range the tolerances.All tested parameters were assessed as meeting specifications.Visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damages, deformations of the housing or other abnormalities.The following observations were made during the visual inspection: deposits on product but no defects or deviations.Permeability test: in detail, the complete shunt system was tested for permeability in order to identify the suspected blockage.This test is carried out with the product in the horizontal position with a hydrostatic pressure difference of approx.30 cmh2o in the direction of flow.The test showed that the progav® 2.0 shunt system is permeable.Adjustability test: we have investigated whether the progav 2.0 can be successfully set to each specified pressure setting.Thus, indicating whether the valve(s) are fully adjustable within the full range of specified pressure settings (in increments of 5 cmh2o).The progav® 2.0 was found to be adjustable to all pressure settings.The shuntassistant® 2.0 is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force and brake function test investigates whether the braking function of the adjustable valve(s) is present and how much force must be exerted on the housing to release the rotor to adjust the valve(s) using the integrated magnet of a specific measurement apparatus of braking force.The braking force of the progav® 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the shunt system.After dismantling of the valves, some deposits were found in progav® 2.0 and slightly deposits in the shuntassistant® 2.0.Results: based on our investigation, we are not able to substantiate the claim of "blockage".However, we assume that the significant deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PROGAV 2.0 SYS SA2.0 20 & CONTROL RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11382276
Report Number3004721439-2021-00035
Device Sequence Number19654047
Product Code JXG
UDI-Device Identifier04041906503222
UDI-Public4041906503222
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model NumberFX602T
Device Catalogue NumberFX602T
Device Lot Number20047620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight82